Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
restarting meds
avatar
gcha1 posted:
I was off all my meds (by choice ) for about 6 months I was tired of feeing no numb to everything,,,having no feelings, not happy not sad, not angry nothing.. Then I started to have feeling that I was cycling so i went back to my psychiatrist and re started on meds again but this time I told her i wanted to start off slow.. so we started on a couple of meds and for about a month it was going good, but then I stopped sleeping and felt like things were not going in the right direction, my Dr then started me on 2 more meds,,and it made me a little upset because I dont want to be on so many meds, and get back to that numb feeling. I know that I have to be on what is needed to balance me out but a part of me is so mad that I have to be on 4 different meds.
Reply
 
avatar
mercygive responded:
I think you are a very strong person for going back to the doctors for help and not trying to handle it alone yourself. There are many who can relate to your not wanting to take medications period, but when cycling makes us sick that doesn't mean that taking our medications should turn us into a zombies. We have lives to lead. Like you, I told my doctor up front two years ago when I started back on medications that I would draw the line at two medications, three at the absolute most.




I hope you don't mind my asking, what medications are you taking and what are your reasons for taking each one? You know yourself better than the doctor (or me) but it doesn't make sense that your doctor starts you on two more medications just because you can't sleep. Does your doctor make other recommendations like exercise, meditation, nutrition?
A little yoga goes a long way
 
avatar
ddnos responded:
It works best when you can work WITH your pdoc as opposed to just him/her dictating every medication you take. You do have some say so in the matter. There are oftentimes many other options than just taking 4 medications, like finding 2 medications that work together rather than just keep adding to the mix. Make it clear to your doc that you don't want to take 4 diff meds and to try to find a way to make that happen.

Also, taking meds at a theraputic level does NOT mean feeling numb, no feelings, etc...if you felt like that on your meds then you were either on too much meds or simply the wrong combo of meds because that's not normal. If your current doc couldn't see that, then maybe you need to find a better pdoc! There's NO way that I would put up with that and I can understand why you went off meds if that's how you were feeling.

Be a part of your recovery by participating in it with your pdoc. You are the expert of your body!

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
groovygirlg replied to ddnos's response:
Indeed... Doctors are helpful however we must be our own self advocate and also do some research at times. I have had Doctors that appeared to be listening yet I felt as if they did not hear me. It is very important to make sure that concerns are clearly understood.
 
avatar
gcha1 replied to mercygive's response:
Mercygive... Thank you so much for your response.. I know that there are other people out there that go through the same thing but it is always nice to hear back from people with the same situation
 
avatar
gcha1 replied to ddnos's response:
Debbie thanks for your response... I have been talking with my dr about the medications I was talking and am taking and have made it clear that I don't want to be back in that "numb" state. I agree that finding the best combination will work well for me, but it scares me a little till we find that combination .
 
avatar
gcha1 replied to mercygive's response:
Mercygive...I take medication for bipolar anxiety and depression. A couple of years ago I was exercising on a regular basis and was also going yoga... Both made me feel really good that is why I started to take myself off the meds. But then I had an injury that kept me from running and that's when I started to go down hill again, which was a little disappointing because I thought if was doing so good without the meds Thanks again
 
avatar
ddnos replied to groovygirlg's response:
I agree 100% and that's actually what I meant re participating with your pdoc and not just being an observer re your own mental health
Forgiveness is letting go of the hope that the past could have been any different --Unknown


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.